Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Global invertibility of expanding maps


Authors: Jorge E. Hernández and M. Zuhair Nashed
Journal: Proc. Amer. Math. Soc. 116 (1992), 285-291
MSC: Primary 58C15; Secondary 47H15
DOI: https://doi.org/10.1090/S0002-9939-1992-1110543-9
MathSciNet review: 1110543
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a global inversion theorem in reflexive Banach spaces utilizing a recent generalization of the interior mapping theorem. As a corollary, we provide, under a mild approximation property, a positive answer to an open problem that was stated by Nirenberg. We also establish global invertibility of an $ \alpha $-expanding Fréchet differentiable map in Banach space under the assumption that the logarithmic norm of the derivative is negative.


References [Enhancements On Off] (What's this?)

  • [1] F. E. Browder, Nonlinear operators and nonlinear equations of evolution in Banach spaces, Proc. Sympos. Pure Math., vol. 18, Amer. Math. Soc., Providence, RI, 1976. MR 0405188 (53:8982)
  • [2] -, On the Fredholm alternative for nonlinear operators, Bull. Amer. Math. Soc. 76 (1970), 993-998. MR 0265999 (42:908)
  • [3] K.-C. Chang and L. Shujie, A remark on expanding maps, Proc. Amer. Math. Soc. 85 (1982), 583-586. MR 660608 (83j:47045)
  • [4] M. Cristea, A note on global inversion theorems and applications to differential equations, Nonlinear Anal. 5 (1981), 1155-1161. MR 636727 (84d:58006)
  • [5] K. Deimling, Nonlinear functional analysis, Springer-Verlag, New York, 1985. MR 787404 (86j:47001)
  • [6] M. Fabian and D. Preiss, A generalization of the interior mapping theorem of Clarke and Pourciau, Comment. Math. Univ. Carolinae 28 (1987), 311-324. MR 904756 (88j:58009)
  • [7] T. M. Flett, Differential analysis, Cambridge Univ. Press, Cambridge, UK, 1980. MR 561908 (82e:26021)
  • [8] F. John, On quasi-isometric mappings. I, Comm. Pure Appl. Math. 21 (1968), 77-110. MR 0222666 (36:5716)
  • [9] E. Kreyszig, Introductory functional analysis with applications, Wiley, New York, 1978. MR 0467220 (57:7084)
  • [10] J. M. Morel and H. Steinlein, On a problem of Nirenberg concerning expanding maps, J. Funct. Anal. 59 (1984), 145-150. MR 763781 (86b:47116)
  • [11] M. Z. Nashed, Differentiability and related properties of nonlinear operators: some aspects of the role of differentials in nonlinear functional analysis, Nonlinear Functional Analysis and Applications (L. B. Rall, ed.), Academic Press, New York, 1971, pp. 103-309. MR 0276840 (43:2580)
  • [12] L. Nirenberg, Topics in nonlinear functional analysis, Lecture notes, Courant Institute, New York, 1974. MR 0488102 (58:7672)
  • [13] R. Plastock, Homeomorphisms between Banach spaces, Trans. Amer. Math. Soc. 200 (1974), 169-183. MR 0356122 (50:8593)
  • [14] M. Radulescu and S. Radulescu, Global inversion theorems and applications to differential equations, Nonlinear Anal. 4 (1980), 951-965. MR 586858 (81m:58018)
  • [15] -, Global univalence and global inversion theorems in Banach spaces, Nonlinear Anal. 13 (1989), 539-553. MR 993257 (90d:58017)
  • [16] E. Zeidler, Nonlinear functional analysis and its applications. I, Springer-Verlag, New York, 1986. MR 816732 (87f:47083)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58C15, 47H15

Retrieve articles in all journals with MSC: 58C15, 47H15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1110543-9
Keywords: Global inverse mapping theorems, $ \alpha $-expanding maps, logarithmic norm, interior mapping theorem, Fréchet derivative
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society